Alert archive / Louisiana / Flash Flood Warnings in 2020
Flash Flood Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 4, 2020, 8:44 AM CST for 4 parishes in Louisiana; Panola County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2020, 8:44 AM CST (14:44 UTC)
- Expired
- Mar 4, 2020, 11:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Webster Parish, LA, Panola County, TX
The radar
The Shreveport radar (KSHV), 18 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
158
WGUS54 KSHV 041444
FFWSHV
LAC015-017-031-119-TXC365-041745-
/O.NEW.KSHV.FF.W.0012.200304T1444Z-200304T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
844 AM CST Wed Mar 4 2020
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Southeastern Webster Parish in northwestern Louisiana...
Northwestern De Soto Parish in northwestern Louisiana...
Southern Caddo Parish in northwestern Louisiana...
Southeastern Bossier Parish in northwestern Louisiana...
Panola County in northeastern Texas...
* Until 1145 AM CST.
* At 843 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Shreveport, Bossier City, Minden, Carthage, Haughton, Greenwood,
Stonewall, Sibley, Beckville, Doyline, Dubberly, Heflin, Deberry,
Gary City, Keachi, Longstreet, Keat Chie, Curtis, Front and Spring
Ridge.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3220 9458 3228 9453 3261 9318 3255 9317
3241 9332 3240 9342 3207 9386 3198 9460
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
501 follow-up statement
505
WGUS74 KSHV 041640
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
1040 AM CST Wed Mar 4 2020
LAC015-017-031-119-TXC365-041745-
/O.CON.KSHV.FF.W.0012.000000T0000Z-200304T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webster LA-De Soto LA-Caddo LA-Bossier LA-Panola TX-
1040 AM CST Wed Mar 4 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CST FOR
SOUTHEASTERN WEBSTER...NORTHWESTERN DE SOTO...SOUTHERN CADDO...
SOUTHEASTERN BOSSIER PARISHES IN NORTHWESTERN LOUISIANA AND PANOLA
COUNTIES...
At 1039 AM CST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Shreveport, Bossier City, Minden, Carthage, Haughton, Greenwood,
Stonewall, Sibley, Beckville, Doyline, Dubberly, Heflin, Deberry,
Gary City, Keachi, Longstreet, Keat Chie, Curtis, Front and Spring
Ridge.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3220 9458 3228 9453 3261 9318 3255 9317
3241 9332 3240 9342 3207 9386 3198 9460
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
09What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 4, 5:18 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Mar 4, 5:18 AM CST, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 518 AM CST Wed Mar 4 2020 .UPDATE... Elevated convection ongoing along and north of a frontal boundary stretched across central Louisiana into southeast Texas. Low level southerly flow lifting over front will continue to generate strong to severe thunderstorms mainly south of I-20 this morning. Therefore, Severe Thunderstorm Watch number 42 is now in effect through noon. /05/ && .AVIATION... VCTS conditions expected mainly along and south of I-20 and including ELD this morning with VCSH conditions possible across TXK. Convection to continue through the afternoon transitioning to VCSH and -RA by 05/00Z. Otherwise, MVFR ceilings this morning to possibly improve to low VFR this afternoon before becoming MVFR/IFR after 05/00Z. Otherwise, northeast winds to increase to 10 to 15 knots today, becoming north around 5 to 10 knots tonight. /05/ && .PREV DISCUSSION... /issued 204 AM CST Wed Mar 4 2020/ SHORT TERM.../Today through Thursday/ An upper-level low translating eastward across the ArkLaTex today will interact with a surface cold front extending across deep east Texas and central Louisiana. An east-west band of elevated convection across these areas along and north of the front could support strong to severe thunderstorms this morning. Locally heavy rainfall, hail and damaging winds will be the highest threats. Convection to linger through this afternoon and into tonight while gradually diminishing in intensity as upper-low becomes centered overhead and opens into a trough. Additionally, wrap around moisture behind a surface and low-level low pressure across the northern gulf will support low elevation showers across the region as it moves into the the north central Gulf of Mexico. Dry conditions expected on Thursday as upper-ridge builds areawide. Temperatures during the short term period to range from highs in the 60s and lows in the upper 40s. /05/ LONG TERM.../Thursday Night through Wednesday Night/ Upper trough confined to the Great Lakes and the Ohio Valley region of the country will have a cold front associated with it that will swing through our region Thu/Thu Night which will help to reinforce some slightly cooler temperatures Thursday Night but for the most part, this airmass will quickly modify for Friday into the upcoming weekend as southerly winds return for the weekend. Upper ridging will dominate our area of the country for the upcoming weekend but this ridge begins to slide east of our region late Sunday and especially early next week. Upper flow to become southwest Sunday Night through at least Monday which will result in increasing rain chances as we should see good low and mid level moisture return ahead of disturbances moving our way in this flow. Too early to pinpoint anything significant concerning this weather pattern next week but potential instability suggests that some of these storms could be on the strong side in the Mon-Tue timeframe ahead of our next cold front. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 60 48 67 43 / 100 80 0 0 MLU 60 50 66 42 / 100 90 10 0 DEQ 61 43 70 33 / 70 50 0 0 TXK 58 46 67 41 / 90 70 0 0 ELD 59 46 67 38 / 100 80 10 0 TYR 59 45 67 43 / 100 70 0 0 GGG 60 46 67 42 / 100 80 0 0 LFK 65 49 68 45 / 100 80 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/13
Hazardous weather outlook, Mar 4, 2:26 AM CST, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 226 AM CST Wed Mar 4 2020 LAZ001>006-010>014-017>022-TXZ138-150>153-165>167-051200- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Harrison-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- 226 AM CST Wed Mar 4 2020 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue to increase across the region today through tonight. Some of these storms could be strong to severe, especially this morning. At this time, large hail appears to be the main threat but an isolated damaging wind and tornado threat cannot be ruled. The severe threat should diminish quickly this evening into the overnight hours but there will be a heavy rainfall threat today through tonight mainly south of the Interstate 20 Corridor of Northeast Texas and Northern Louisiana. This will include the Lower Toledo Bend and Sam Rayburn Country of Deep East Texas into West Central and East Central Louisiana where excessive heavy rainfall could result in some localized flooding issues through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Rain moves out of the region early on Thursday with relatively pleasant conditions expected through the upcoming weekend. Showers and thunderstorms are back in the forecast however Monday into Tuesday ahead of our next storm system. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may become necessary today for the possibility of strong to severe thunderstorms. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126-136- 137-149-051200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Cherokee- 226 AM CST Wed Mar 4 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue to increase across the region today through tonight. While some isolated strong thunderstorms may be possible across some locations later today, any severe thunderstorms should remain south of the region through tonight. While periods of heavier rainfall will be possible through tonight, any flooding threat should remain south of the region as well. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Rain moves out of the region early on Thursday with relatively pleasant conditions expected through the upcoming weekend. Showers and thunderstorms are back in the forecast however Monday into Tuesday ahead of our next storm system. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be necessary through tonight. 13
In the hours before
Local storm report, Mar 4, 7:39 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG HENDERSON 32.15N 94.79W
03/04/2020 RUSK TX EMERGENCY MNGR
TREE DOWN US 84 AND CR 3167. OUTSIDE OF
MOUNT ENTERPRISE.
&&Local storm report, Mar 4, 7:45 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG HENDERSON 32.15N 94.79W
03/04/2020 RUSK TX EMERGENCY MNGR
TREES DOWN ON SH 42 @ CR 468 IN SW RUSK.
&&
24Local storm report, Mar 4, 7:54 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM HAIL 2 NNE STONEWALL 32.28N 93.80W
03/04/2020 E1.00 INCH DE SOTO LA NWS EMPLOYEE
ONE INCH HAIL REPORTED IN THE STONEWALL
VICINITY.
&&
24Local storm report, Mar 4, 8:25 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL 2 NE BOSSIER CITY 32.55N 93.69W
03/04/2020 U0.50 INCH BOSSIER LA PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&
25Local storm report, Mar 4, 8:26 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
826 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM HAIL 3 E SHREVEPORT 32.47N 93.75W
03/04/2020 U1.00 INCH CADDO LA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
25Local storm report, Mar 4, 8:27 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM FLASH FLOOD HENDERSON 32.15N 94.80W
03/04/2020 RUSK TX PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:52 AM CST | Special Weather Statement | SHV | Bienville | 53 min |
| Mar 4, 3:14 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln | 33 min |
| Mar 4, 3:37 AM CST | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 53 min |
| Mar 4, 5:12 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
| Mar 4, 5:31 AM CST | Special Weather Statement | SHV | De Soto | 44 min |
| Mar 4, 5:57 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 41 min |
| Mar 4, 6:05 AM CST | Special Weather Statement | SHV | Caddo | 40 min |
| Mar 4, 6:18 AM CST | Special Weather Statement | SHV | Ouachita | 42 min |
| Mar 4, 7:15 AM CST | Special Weather Statement | SHV | Caldwell | 45 min |
| Mar 4, 7:26 AM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 49 min |
| Mar 4, 7:52 AM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 27 min |
| Mar 4, 8:03 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 21 min |
| Mar 4, 9:20 AM CST | Special Weather Statement | SHV | Lincoln, Union | 40 min |
| Mar 4, 9:51 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River | 4 hr |
| Mar 4, 11:12 AM CST | Flash Flood Warning | SHV | De Soto, Sabine | 3 hr |
| Mar 4, 12:39 PM CST | Special Weather Statement | SHV | Caldwell, Grant, Winn | 66 min |
| Mar 4, 4:28 AM CST | Special Weather Statement | SHV | Angelina | 32 min |
| Mar 4, 4:34 AM CST | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 41 min |
| Mar 4, 6:09 AM CST | Special Weather Statement | SHV | Cherokee | 51 min |
| Mar 4, 6:36 AM CST | Special Weather Statement | SHV | Rusk | 39 min |
| Mar 4, 6:44 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 46 min |
| Mar 4, 6:48 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 42 min |
| Mar 4, 7:21 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 39 min |
| Mar 4, 7:24 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 51 min |
| Mar 4, 7:34 AM CST | Flash Flood Warning | SHV | Cherokee, Rusk, Smith | 3 hr |
| Mar 4, 10:30 AM CST | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 8 days |
| Mar 4, 12:12 PM CST | Special Weather Statement | SHV | Angelina | 33 min |
| Mar 4, 12:49 PM CST | Special Weather Statement | SHV | Nacogdoches, Shelby | 41 min |
| Mar 4, 1:26 PM CST | Special Weather Statement | SHV | Angelina | 49 min |
Nearby
Flash Flood Warnings in Louisiana, 2020Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.